MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83787
Medical Device Problem Codes Failure to Advance (2524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr: the main coil and the introducer sheath were returned for analysis.A visual and microscopic inspection were performed, and it was observed that the main coil was bent, stretched and detached at the coil arm and zap tip section.Additionally, the introducer sheath was detached.Analysis was unable to confirm the allegation of unable to advance in the catheter.The issues found during analysis could be related to excessive handling of the device and the technique used during the procedure.
 
Event or Problem Description
Reportable based on the device analysis completed on 19sep2024.It was reported that the coil could not be advance in the lesion.The target lesion was located in the splenic artery about 2cm in diameter.A 20mm x 40cm interlock.035 coil was selected for use.However, during the procedure, it was noted that the coil could not be fully advanced into the target aneurysm.Multiple attempts were made to recapture and redeploy the coil, but it became stuck in the single curve and could not be fully pushed out to unlock the interlock arm.Eventually, the procedure was completed using a boston scientific (bsc) 18 stc microcatheter, along with 12mm30cm and 8mm*20cm bsc coils.No patient complications were reported, and the patient was stable post-procedure.However, device analysis revealed main coil detachment at the coil arm and zap tip section.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20444847
Report Number2124215-2024-63516
Device Sequence Number20874402
Product Code KRD
UDI-Device Identifier08714729795445
UDI-Public08714729795445
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2025
Device Model Number83787
Device Catalogue Number83787
Device Lot Number0030144861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Initial Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight70 KG